Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 96, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 14, 2014, 7:33 PM MDT for Dundy County, Hitchcock County, Nebraska; 5 counties in Kansas. It was in force for 57 min. 31 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2014, 7:33 PM MDT (01:33 UTC)
- Expired
- Jun 14, 2014, 8:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 80.0 mph
Counties Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:34 PM MDT | HAIL 2.75 | 11 N Atwood, KS | |
| Jun 14, 7:35 PM MDT | HAIL 2.5 | 13 N Atwood, KS | |
| Jun 14, 7:45 PM MDT | HAIL 1 | Brewster, KS | |
| Jun 14, 7:53 PM MDT | HAIL 1.75 | 3 S Levant, KS | |
| Jun 14, 8:00 PM MDT | TSTM WND DMG | 7 Nw Atwood, KS | TOP HALF OF TREES BLOWN DOWN. ESTIMATED A COUPLE HUNDRED TREES A FOOT IN DIAMETER OR LARGER BLOWN DOWN. TIME ESTIMATED FROM RADAR |
| Jun 14, 8:00 PM MDT | HAIL 3 | 4 W Colby, KS | |
| Jun 14, 8:00 PM MDT | HAIL 3 | 4 W Colby, KS | |
| Jun 14, 8:02 PM MDT | TSTM WND GST 58 | 2 Ne Colby, KS | |
| Jun 14, 8:03 PM MDT | HAIL 1.75 | 4 N Colby, KS | |
| Jun 14, 8:04 PM MDT | TSTM WND GST 89 | 4 N Atwood, KS | |
| Jun 14, 8:08 PM MDT | HAIL 2 | Colby, KS | REPORT VIA SOCIAL MEDIA. |
| Jun 14, 8:08 PM MDT | HAIL 2.5 | 2 E Levant, KS | |
| Jun 14, 8:09 PM MDT | TSTM WND GST 69 | 7 Nnw Gem, KS | |
| Jun 14, 8:11 PM MDT | HAIL 3 | Colby, KS | 3.00 INCH HAIL FELL NEAR 4TH AND RANGE IN COLBY. REPORT VIA SOCIAL MEDIA. |
| Jun 14, 8:13 PM MDT | TSTM WND GST 79 | Atwood, KS | |
| Jun 14, 8:14 PM MDT | TSTM WND DMG | Oakley, KS | MEASURED FOUR OR FIVE 10-12 INCH DIAMETER HEALTHY TREE LIMBS BLOWN DOWN. |
| Jun 14, 8:14 PM MDT | TSTM WND GST 70 | Oakley, KS | |
| Jun 14, 8:15 PM MDT | TSTM WND DMG | 5 Ene Atwood, KS | SHINGLES BLOWN OFF HOUSE AND 6 INCH DIAMETER TREE LIMBS DOWN |
| Jun 14, 8:15 PM MDT | HAIL 0.75 | 14 S Edson, KS | HEAVY RAIN WITH PEA TO DIME SIZE HAIL. |
| Jun 14, 8:17 PM MDT | HAIL 1.75 | 2 Nnw Halford, KS | VIA SPOTTER NETWORK. |
| Jun 14, 8:20 PM MDT | TSTM WND DMG | Atwood, KS | NUMEROUS POWER POLES DOWN COUNTYWIDE. |
| Jun 14, 8:20 PM MDT | TSTM WND DMG | Oakley, KS | WINDOWS BROKEN OUT AT THE TRAVEL STOP ON I70...MINOR INJURIES REPORTED FROM FLYING GLASS. TIME ESTIMATED FROM RADAR. |
| Jun 14, 8:20 PM MDT | HAIL 1.5 | Colby, KS | REPORT VIA SOCIAL MEDIA |
| Jun 14, 8:22 PM MDT | TSTM WND GST 70 | Oakley, KS | |
| Jun 14, 8:23 PM MDT | TSTM WND GST 80 | 2 E Oakley, KS | DUST AND DIRT ARE BLOWING AROUND WITH STRONG WINDS. |
| Jun 14, 8:23 PM MDT | HAIL 0.88 | 3 Ssw Winona, KS | LASTED 7 MINUTES. |
| Jun 14, 8:24 PM MDT | TSTM WND GST 60 | 3 N Russell Springs, KS | SOME TREE DAMAGE. DELAYED REPORT. TIME ESTIMATED FROM RADAR. |
| Jun 14, 8:25 PM MDT | TSTM WND DMG | Atwood, KS | NUMEROUS TREE BRANCHES DOWN IN ATWOOD. LARGE TREE BLOCKING HIGHWAY 25. VIA SPOTTER NETWORK. TIME ESTIMATED BY RADAR. |
| Jun 14, 8:27 PM MDT | TSTM WND GST 60 | Colby, KS | |
| Jun 14, 8:27 PM MDT | TSTM WND GST 70 | 2 Ne Colby, KS | |
| Jun 14, 8:30 PM MDT | TSTM WND DMG | 7 Nw Atwood, KS | 2 TO 3 INCH TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 29 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:40 PM MDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS53 KGLD 150133
SVRGLD
KSC109-153-181-193-199-NEC057-087-150230-
/O.NEW.KGLD.SV.W.0096.140615T0133Z-140615T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM CDT SAT JUN 14 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
RAWLINS COUNTY IN NORTHWEST KANSAS...
EASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
THOMAS COUNTY IN NORTHWEST KANSAS...
NORTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
EXTREME EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 930 PM CDT/830 PM MDT/
* AT 729 PM MDT/829 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WAUNETA TO 8 MILES SOUTH
OF BIRD CITY TO 14 MILES SOUTH OF EDSON...AND MOVING EAST AT 45
MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WALLACE...BREWSTER...STRATTON NE...BEARDSLEY...PALISADE...LEVANT...
BLAKEMAN...WINONA...ATWOOD...TRENTON...COLBY...RUSSELL SPRINGS...
LUDELL...MINGO...MONUMENT...GEM...CULBERTSON...HALFORD...HERNDON
AND OAKLEY.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 27 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 4034 10076 3957 10074 3888 10082 3886 10188
3960 10138 4035 10133
TIME...MOT...LOC 0133Z 278DEG 38KT 4034 10142 3963 10143
3913 10157
HAIL...2.75IN
WIND...80MPH
$$
THEDE2 follow-up statements
913
WWUS53 KGLD 150150
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
750 PM MDT SAT JUN 14 2014
KSC109-153-181-193-199-NEC057-087-150230-
/O.CON.KGLD.SV.W.0096.000000T0000Z-140615T0230Z/
THOMAS KS-SHERMAN KS-RAWLINS KS-LOGAN KS-WALLACE KS-DUNDY NE-
HITCHCOCK NE-
850 PM CDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HITCHCOCK...
EXTREME EASTERN DUNDY...NORTHEASTERN WALLACE...NORTHERN LOGAN...
RAWLINS...EASTERN SHERMAN AND THOMAS COUNTIES UNTIL 930 PM CDT/830 PM
MDT/...
AT 848 PM CDT/748 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF PALISADE TO 14 MILES SOUTH OF
BEARDSLEY TO WINONA TO WALLACE...AND MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND TENNIS BALL SIZE HAIL. VISIBILITY
NEAR ZERO IN BLOWING DUST IMMEDIATELY AHEAD OF THE GUST FRONT.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
LEVANT...WINONA...BLAKEMAN...ATWOOD...TRENTON...COLBY...LUDELL...
MONUMENT...MINGO...RUSSELL SPRINGS...GEM...CULBERTSON...HALFORD...
OAKLEY AND HERNDON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 26 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4034 10076 3957 10074 3888 10082 3886 10188
3960 10138 4035 10133
TIME...MOT...LOC 0150Z 278DEG 38KT 4031 10118 3960 10120
3911 10126 3888 10154
HAIL...2.50IN
WIND...80MPH
$$
THEDE807
WWUS53 KGLD 150203
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT SAT JUN 14 2014
KSC109-153-181-193-199-NEC057-087-150230-
/O.CON.KGLD.SV.W.0096.000000T0000Z-140615T0230Z/
THOMAS KS-SHERMAN KS-RAWLINS KS-LOGAN KS-WALLACE KS-DUNDY NE-
HITCHCOCK NE-
903 PM CDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HITCHCOCK...
EXTREME EASTERN DUNDY...NORTHEASTERN WALLACE...NORTHERN LOGAN...
RAWLINS...EASTERN SHERMAN AND THOMAS COUNTIES UNTIL 930 PM CDT/830 PM
MDT/...
AT 901 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF PALISADE TO 12 MILES NORTHWEST OF
GEM TO 6 MILES WEST OF MONUMENT TO 8 MILES WEST OF RUSSELL SPRINGS...
AND MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND LARGER THAN BASEBALL SIZE HAIL.
VISIBILITY NEAR ZERO IN BLOWING DUST AHEAD OF THE GUST FRONT.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
LUDELL...RUSSELL SPRINGS...MINGO...MONUMENT...GEM...HALFORD...
CULBERTSON...HERNDON AND OAKLEY.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 26 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4034 10076 3957 10074 3888 10082 3886 10188
3960 10138 4035 10133
TIME...MOT...LOC 0202Z 278DEG 38KT 4029 10101 3958 10099
3909 10110 3888 10130
HAIL...2.75IN
WIND...80MPH
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:16 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 14, 5:16 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 516 PM MDT SAT JUN 14 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 1257 PM MDT SAT JUN 14 2014 LATEST SATELLITE AND UPPER AIR ANALYSIS SHOW LOW STRATUS OR CUMULUS OVER MOST OF NEBRASKA AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH OVER NORTHEAST COLORADO...WITH THE MAIN TROUGH OVER UTAH. AT THE SURFACE A COLD FRONT WAS SLOWLY MOVE SOUTH INTO KANSAS BEHIND A PRE-FRONTAL TROUGH THAT HAD MOVED THROUGH THE WEST HALF OF THE AREA. A DRY LINE WAS LOCATED FROM ROUGHLY LIMON TO OAKLEY THEN SOUTH TO NEAR LEOTI. AS THE AFTERNOON PROGRESSES THE PRE-FRONTAL TROUGH WILL STALL NEAR HIGHWAY 40. MEANWHILE THE COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA...BUT REMAIN NEAR THE KS/NE STATE LINE UNTIL THE MAIN UPPER LEVEL TROUGH MOVES THROUGH THIS EVENING. CINH DECLINES AS THE FRONT MOVES IN AND HIGHER DEW POINTS POOL ALONG THE COLD FRONT. WITH A 500MB SHORT WAVE TROUGH APPROACHING THE TRI-STATE AREA FROM THE WEST...ANTICIPATE STORMS TO FORM OVER NORTHEAST COLORADO FIRST DURING THE EARLY AFTERNOON. STORM DEVELOPMENT WILL SPREAD EAST...WITH STORMS FORMING ALONG THE DRY LINE BY MID AFTERNOON. STORM COVERAGE WILL INCREASE FROM EAST TO WEST THIS AFTERNOON AHEAD OF THE MAIN 500MB TROUGH THAT WILL MOVE THROUGH THIS EVENING. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL QUICKLY BECOME SEVERE DUE TO SURFACE BASED CAPE OF 1000-3000J/KG AND 0-6KM BULK SHEAR OF 30-50KTS. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH LARGE HAIL OF 2 INCHES OR GREATER POSSIBLE NORTH OF I-70. TORNADOES MAY DEVELOP EAST OF HIGHWAY 83 WHERE 0-1KM BULK SHEAR IS AROUND 15KTS. THIS EVENING THE MAIN 500MB TROUGH MOVES OVER THE AREA. AS IT DOES SO STRONG/DEEP 700-300MB FRONTOGENESIS DEVELOPS OVER THE NORTH HALF OF THE AREA. AT THE SURFACE THE COLD FRONT WILL CONTINUE TO MOVE SOUTH INTO THE AREA...WITH HIGHER DEW POINTS POOLING ALONG THE FRONT. SINCE THE BEST INSTABILITY AND MOISTURE WILL BE ALONG THE FRONT...ANTICIPATE STORMS TO DEVELOP ALONG/BEHIND IT AS THE MAIN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. STORM COVERAGE WILL PEAK BY MID EVENING AS DISCRETE STORMS MERGE INTO A LARGER SCALE CONVECTIVE COMPLEX. THE CONVECTIVE COMPLEX WILL MOVE EAST OF THE AREA AROUND MIDNIGHT. ASIDE FROM THE CONVECTIVE WEATHER...NORTHWEST WINDS WILL GUST TO 50 MPH WITH THE INITIAL FRONTAL PASSAGE THIS EVENING DUE TO RAPID PRESSURE RISE ALONG THE FRONT AND THE COOLER AIR MIXING DOWN WINDS APPROACHING 50KTS. DUE TO THE MORE SIGNIFICANT THREAT OF VERY LARGE HAIL AND POSSIBLY WIDESPREAD SEVERE WEATHER...WILL NOT BE ISSUING A WIND ADVISORY FOR THIS EVENING. SUNDAY DRY AIR WILL REMAIN OVER THE TRI-STATE AREA BEHIND THE 500MB TROUGH. AT 850MB A RIDGE OF HIGH PRESSURE WILL BE OVER THE AREA UNTIL MID AFTERNOON WHEN IT SHIFTS EAST. ON THE BACKSIDE OF THE RIDGE WINDS WILL INCREASE SOME...BECOMING BREEZY OVER EAST CENTRAL COLORADO. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 237 PM MDT SAT JUN 14 2014 SUNDAY NIGHT-TUESDAY...UPPER LEVEL TROUGH IS STILL EXPECTED TO BE IN PLACE ACROSS THE PACIFIC NW EARLY NEXT WEEK WITH BROAD RIDING AHEAD OF THIS OVER THE SOUTHEAST US. SW FLOW WILL BE IN PLACE OVER THE CENTRAL ROCKIES/FAR WESTERN PLAINS...AND THIS WILL HELP BRING VERY DRY AND HOT CONDITIONS TO THE FORECAST AREA AT LEAST THROUGH WEDNESDAY. THERE IS A WEAK EMBEDDED SHORTWAVE TROUGH WITHING THE FLOW THAT PASSES JUST NORTH OF THE CWA SUNDAY NIGHT AND COULD RESULT IN A FEW THUNDERSTORMS DEVELOPING OVER THE NORTHERN PART OF THE CWA TRANSITION EASTWARD. THE DRY NATURE OF THE AIR MASS WITH PRECLUDE BETTER THUNDERSTORM COVERAGE AND EVENTUALLY...THUNDERSTORM CHANCES END COMPLETING AS SUBSIDENCE QUICKLY MOVES OVER THE CWA BEHIND SHORTWAVE TROUGH. LOOKS LIKE ANY ADDITIONAL THUNDERSTORM ACTIVITY WILL BE WELL EAST OF OUR CWA MONDAY AFTERNOON AS VERY DRY CONDITIONS SETTLE IN OVER OUR CWA (TD VALUES POSSIBLY MIXING TO MID TEENS OVER EASTERN PARTS OF OUR CWA). DRY AND HOT CONDITIONS ARE EXPECTED BOTH MONDAY AND TUESDAY WITH HIGHS POSSIBLY APPROACHING 100F. WEDNESDAY-THURSDAY NIGHT...FIRST PACIFIC NW TROUGH EJECTS ACROSS NORTHERN PLAINS WEDNESDAY/WEDNESDAY NIGHT. GOOD FORCING ALONG WITH INCREASING INSTABILITY AND SHEER COULD BRING SEVERE THUNDERSTORM CHANCES BACK TO OUR CWA BOTH DAYS. BETTER COVERAGE IS CURRENTLY ANTICIPATED WEDNESDAY NIGHT THROUGH THURSDAY. MODELS ARE FAIRLY CONSISTENT ON THE TIMING OF THIS SYSTEM...THERE ARE JUST QUESTIONS ON THE EVOLUTION AND FINER DETAILS. FRIDAY-SATURDAY...THERE IS LESS CONSISTENCY BETWEEN MODELS ON THESE PERIODS...THOUGH OVERALL PATTERN SEEMS TO FAVOR VERY LOW PRECIP CHANCES AND ABOVE NORMAL TEMPS WITH EITHER RIDING OR A RETURN TO SW FLOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 512 PM MDT SAT JUN 14 2014 MAIN AVIATION CONCERN WILL BE THUNDERSTORMS THIS EVENING AT BOTH KGLD AND KMCK. LATEST RADAR TRENDS SHOW STORMS DEVELOPING IN NORTHEAST COLORADO WHICH WILL CONTINUE TO MOVE EAST INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA WHERE THE ENVIRONMENT IS VERY UNSTABLE. STRONG OUTFLOW WINDS WILL DEVELOP ALONG AND AHEAD OF THE STORMS AND COULD IMPACT BOTH TERMINALS. IF A STORM HAPPENS TO GO DIRECTLY OVER A TERMINAL IT COULD PRODUCE LARGE HAIL. STORMS WILL END AROUND MIDNIGHT. A SECONDARY CONCERN WILL BE PATCHY FOG AROUND SUNRISE SUNDAY MORNING. && .FIRE WEATHER... ISSUED AT 237 PM MDT SAT JUN 14 2014 CURRENT THOUGHTS FROM PREVIOUS COORDINATION WITH PARTNERS IS THAT FUELS ARE STILL UNFAVORABLE FOR EXPLOSIVE FIRE GROWTH...SO UNLESS SOMETHING CHANGES FIRE WEATHER HIGHLIGHTS ARE NOT PLANNED. AT THE SAME TIME IT IS WORTH MENTIONING THAT RH AND WIND WILL LIKELY REACH CRITICAL CRITERIA FOR AT LEAST PART OF OUR FORECAST AREA MONDAY AND TUESDAY AFTERNOONS (ESPECIALLY SOUTH OF INTERSTATE 70). A VERY DRY AIR MASS IS PROGGED TO BE IN PLACE AND EVEN CONSERVATIVE MIXING WOULD RESULT IN RH VALUES AROUND 10 PERCENT AND WINDS OCCASIONALLY GUSTING TO 30 MPH. WE WILL NEED TO MONITOR FUELS...AS FORECAST CONDITIONS BOTH DAYS WOULD NORMALLY REQUIRE A FIRE WEATHER HIGHLIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...DR AVIATION...024 FIRE WEATHER...DR
Hazardous weather outlook, Jun 14, 10:44 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1044 AM MDT SAT JUN 14 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1044 AM MDT SAT JUN 14 2014 /1144 AM CDT SAT JUN 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF THE TRI-STATE AREA. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR FROM 3 PM TO 11 PM CDT ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL OF 2 INCHES OR MORE IN DIAMETER AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW TORNADOES MAY ALSO DEVELOP...MAINLY EAST OF HIGHWAY 83 THIS AFTERNOON INTO EARLY EVENING. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS EVENING BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. SEVERE WEATHER REPORTS ARE APPRECIATED BY PHONE OR THROUGH SOCIAL MEDIA. JTL
In the hours before
Local storm report, Jun 14, 7:24 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST 13 N EDSON 39.52N 101.54W
06/14/2014 E60 MPH SHERMAN KS NWS EMPLOYEE
60 MPH WIND GUST WITH VISIBILITY DOWN TO ABOUT 1 MILE IN
BLOWING DUST.
&&
ALWLocal storm report, Jun 14, 7:25 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST ST. FRANCIS 39.77N 101.80W
06/14/2014 M75 MPH CHEYENNE KS AWOS
&&
024Local storm report, Jun 14, 7:29 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
729 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 10 NW ATWOOD 39.91N 101.17W
06/14/2014 E1.75 INCH RAWLINS KS TRAINED SPOTTER
&&
ALWLocal storm report, Jun 14, 7:30 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 8 N BEARDSLEY 39.93N 101.23W
06/14/2014 E2.75 INCH RAWLINS KS PUBLIC
RELAYED BY RAWLINS COUNTY DISPATCH.
&&
BRBLocal storm report, Jun 14, 7:32 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 11 N BURLINGTON 39.47N 102.30W
06/14/2014 KIT CARSON CO TRAINED SPOTTER
TREES AND POWERLINES DOWN. PIVOTS DAMAGED. TIME ESTIMATED
BY RADAR.
&&
BRBLocal storm report, Jun 14, 7:33 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
733 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 9 SE BEECHER ISLAND 39.79N 102.01W
06/14/2014 M76 MPH CHEYENNE KS MESONET
&&
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:55 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 50 min |
| Jun 14, 8:14 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 61 min |
| Jun 14, 8:31 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 59 min |
| Jun 14, 9:30 PM MDT | High Wind Warning | GLD | Dundy, Hitchcock, Red Willow | 116 min |
| Jun 14, 6:26 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 64 min |
| Jun 14, 6:48 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 57 min |
| Jun 14, 7:44 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jun 14, 8:36 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 54 min |
| Jun 14, 9:11 PM MDT | Tornado Warning | GLD | Norton | 49 min |
| Jun 14, 9:29 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.